Lethal MS following Tysabri withdrawal

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Lethal MS following Tysabri withdrawal

Postby NHE » Wed Oct 31, 2012 5:40 pm

Here's a recent case report documenting the death of an MS patient from immune reconstitution inflammatory syndrome (IRIS) following Tysabri withdrawal.

Lethal Multiple Sclerosis Relapse After Natalizumab Withdrawal
Neurology. 2012 Oct 24. [Epub ahead of print]

    Natalizumab dramatically reduces relapses in patients with active multiple sclerosis (MS), but it may induce progressive multifocal leukoencephalopathy (PML).(1) A rebound of MS or an immune reconstitution inflammatory syndrome (IRIS) were described after natalizumab withdrawal, even in the absence of PML.(2,3) Very few data concerning the potential severity and the neuropathology of this event are available. We report the case of a 50-year-old patient with MS who developed a fulminating relapse 3 months after stopping natalizumab, leading to death despite intensive care and immunosuppressive therapy. Radiologic and neuropathologic findings provide interesting data regarding the nature of the rebound.
User avatar
NHE
Volunteer Moderator
 
Posts: 3368
Joined: Sat Nov 20, 2004 4:00 pm

Advertisement

Re: Lethal MS following Tysabri withdrawal

Postby HarryZ » Fri Nov 02, 2012 6:23 am

Events like this just make it even more difficult for patients to decide on whether to start Tysabri in the first place. Another frustration added to the long list for MS patients.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Re: Lethal MS following Tysabri withdrawal

Postby leetz » Mon Nov 05, 2012 5:12 pm

Hey every-one..I have been on Tysabri for 8 months now...I felt like I did not have another choice..ccsvi? did that...wheldon protocol? did that....avonex...did that...ldn? did that...campath?...did that too. The choice is up to the individual and requires a look at how good or badly you are doing. So far Tysabri is just keeping me stable, questionable relapse or two while taking tysabri...waiting for a miracle...
GOD BLESS.... CCSVI treatment Dr. Siskin great doc....symptom's improved for about 3 week's (gait, balance, spasticity) now back to square 1...
User avatar
leetz
Family Elder
 
Posts: 294
Joined: Tue Oct 06, 2009 3:00 pm

Re: Lethal MS following Tysabri withdrawal

Postby KMG » Mon Jan 14, 2013 4:02 pm

Does anyone have experience or know someone who went back to Tysabri after a "holiday"?? I was on Tysabri 48 months and was doing great until 5/11 I noticed some progression when walking distances. At that time I was still playing competitive tennis. My Neuro advised I stop Tysabri as I'm JCV + and was on for 4 years.

Since then I have had symptom progression steadily month over month to the point that now I need a cane and sometimes forearm crutches for any distance walking 100m or more. I'm considering a return to Tysabri but I don't know if it will help. I have read in several places about the 50 yr. old patient who died of malignant MS after stopping Tysabri and I read from ECTRIMS 2011 about rescue doses of Tysabri but I can't find efficacy of treatment. I know the risk of PML will now be 1-200 or so but at this point I'm strongly considering it if I can find people who have returned to Tysabri and achieved stabilization or improvement.

Thanks!
KMG
Getting to Know You...
 
Posts: 10
Joined: Tue Jan 10, 2012 1:29 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service